ADHD Parents Together
6,112 members1,738 posts

Reactions to Concerta

Hi. I wrote here recently about my worry about starting medication for my 6 year old who was recently diagnosed with ADHD. We started him on Concerta 18mg for two days and I couldn't see any changes so as directed by his psychiatrist we increased the mg to 36 starting yesterday. Throughout the day I felt like his behavior was calmer but I feel like he talked non stop (to the point where I had to say calm down deep breath) and he also said his eyes were blurry. I am trusting my gut and not giving him his dose today and reaching out to his psychiatrist but wanted to see if anyone else's child has had similar reactions. I'm worried now that maybe this means he can't take any stimulants?! Thanks!

5 Replies
oldestnewest

Hi! When our 6 year old started Ritalin this spring she talked non stop (word vomit constantly) for the first two days. Our psychiatrist told us to give it two more days at the same dose (10mg), so we did. On day 3 the constant talking stopped. She didn't indicate any changes in her vision. We recently tried Concerta (18mg) looking to help her get through the entire afternoon at school, which did not work for her at all. She is back on Ritalin and so far is making it through the whole day of first grade. If Concerta isn't the right med, be open to trying something else. Each kid processes the meds in their various forms differently.

1 like
Reply

Thank you so much..you made me feel hopeful that something can still work!

Reply

We are on day five with Vyvanse. Day one was constant talking, like are you even pausing to breath? Day two was moody and crying. Day three and four she became mellow and compliant. Today I could defiantly tell when the meds wore off, she did the non-stop talking for about 45 minutes then got crabby and tired. I fed her and put her to bed. I'm not sure this medicine is the best but her pediatrician said to give it ten days to see the best results. If this isn't the right one we'll keep trying. I want her to have the best chance to learn in school this year. Medicine seems to be an important part of that solution.

2 likes
Reply

At first when taking concerta there will be moments when going ftom light to dark that you will be totally blind as the pupil respond slower to allowing light in when in the dark.

a scary feeling. It either went away or one get used to the delay. explaining the side effects coyld help to allay fears.

The non stop talking has to do with a change in your ability to communicate more cleary and effectively. help him to control the measure of communication but fo mot discourage him. guidance by a loving parent will hive direction and allow the effects of the medication to create new habits and improve executive funtions.

Reply

My daughter talks a lot on her medication, but she has never said anything about her eyes. I would talk about putting him on Quillivant XR. That is what my daughter takes

Reply

You may also like...